Addiction Treatment

How to Reverse an Opioid Overdose with Naloxone?

Opioid Overdose with Naloxone

Opioid overdoses are on the rise in the United States. In response, many states have made naloxone (a drug that reverses opioid overdoses) more accessible to people who might be able to use it in an emergency situation. If you are wondering how to reverse an opioid overdose with naloxone, keep reading! In this article, we will discuss how naloxone works and how to administer it in the event of an overdose.

A Brief Overview of Naloxone

Naloxone is a medication that can be used to reverse the effects of an opioid overdose. It works by binding to the opioid receptors in the brain and blocking the effects of opioids. This can help restore breathing and consciousness in someone who has overdosed on opioids.

Naloxone is available as an injection or a nasal spray. The injectable form is the most common, but the nasal spray form is becoming more widely available as well. As per the CDC, naloxone should be administered as soon as possible after an overdose is suspected. You may also research more on the internet, like via Narcan podcasts or videos, and learn about naloxone and how to use or find a training program in your area.

If you are witnessing an overdose and are able to administer naloxone, call 911 immediately. Naloxone will only work for a short period, so it is important to get the person to medical help as soon as possible. If you think someone is experiencing an opioid overdose, it is important to call 911 immediately and ask for medical help. If you have been trained to use naloxone, you can then administer the medication while waiting for medical help to arrive.

How to Administer Naloxone?

If you have been trained to use naloxone, there are a few different ways that it can be administered. The most common way to administer naloxone is by injection. If you are using the injectable form of naloxone, you will need to use a needle and syringe. The naloxone will be injected into the person’s muscles.

Another way to administer naloxone is through a nasal spray. The nasal spray form of naloxone is becoming more widely available as it does not require any special training to use. To administer the nasal spray, you will need to place the tip of the applicator into one of the person’s nostrils and spray.

Once naloxone has been administered, it is important to wait for medical help to arrive. Naloxone will only work for a short period of time, and the person will need to be monitored until medical help arrives. Along with this, it will also help to know Naltrexone vs. Naloxone in order to understand which one is more effective.

The Bottom Line

With the rise in opioid overdoses, it is important to be aware of how to reverse an overdose with naloxone. So, if you or someone you know has been prescribed opioids, be sure to ask about getting a naloxone prescription. And if you think someone is experiencing an overdose, don’t hesitate to call 911 and administer naloxone if you have been trained to do so.